Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2007, 3:29 PM EDT for Hamilton County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 2, 2007, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:29 PM EDT | HAIL 0.88 | Cincinnati, OH | IN DELHI |
| Jun 2, 3:30 PM EDT | HAIL 0.75 | Cincinnati, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 021930
SVRILN
OHC061-022015-
/O.NEW.KILN.SV.W.0059.070602T1929Z-070602T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 415 PM EDT.
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR COVEDALE AND WAS NEARLY
STATIONARY.
* THE SEVERE THUNDERSTORM WILL AFFECT DOWNTOWN CINCINNATI AND
SURROUNDING SUBURBS...INCLUDING BRIDGETOWN NORTH...DENT...MACK
SOUTH...MACK NORTH...GRANDVIEW...COVEDALE AND ADDYSTON.
NICKEL SIZE HAIL WAS REPORTED IN DELHI AT 329 PM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3908 8465 3907 8460 3911 8444 3925 8433
3927 8475 3915 8475
$$
RYAN1 follow-up statement
000
WWUS51 KILN 021954
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT SAT JUN 2 2007
OHC061-022015-
/O.CON.KILN.SV.W.0059.000000T0000Z-070602T2015Z/
HAMILTON OH-
352 PM EDT SAT JUN 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN HAMILTON COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHEVIOT AND WAS
DRIFTING WESTWARD.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...
CHEVIOT...
DELHI...
MACK...
IN ADDITION...WHITE OAK...ST. BERNARD...MONFORT HEIGHTS...DENT AND
ADDYSTON ARE NEAR THE PATH OF THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3908 8465 3907 8460 3912 8446 3920 8450
3919 8472 3915 8475
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:05 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 2:05 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 205 PM EDT SAT JUN 2 2007 .SYNOPSIS... A WARM HUMID AIRMASS WILL REMAIN ACROSS THE OHIO VALLEY THIS WEEKEND. A COLD FRONT OVER WILL PUSH INTO THE ILLINOIS LATER TODAY...THEN INTO OHIO BY SUNDAY NIGHT. THE FRONT WILL ACT AS A FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION CONTINUES TO ENHANCE ACRS AREAS ALONG AND WEST OF I-71...AS MUCAPES ARE UP IN THE 1500-200 J/KG RANGE. ALL STORMS HAVE BEEN STRONG AND HAVE HAD AN ISOLD SVR THREAT IN WEST CNTRL OH. EXPECT THIS THREAT TO CONTINUE AND EXPAND INTO THE AFTN HOURS AS QUICK GLANCE AT MODEL SOUNDING DATA INDCG MAX DELTA THETA-E VALUES NEAR 20K. MAIN THREAT WILL BE GUSTY WINDS. STORM MOTION REMAINS WEAK...INVOF 10KTS FOR AFTN HOURS. WITH PWATS CONTINUING TO RISE AS DEEPER MOISTURE ADVECTS IN FROM THE SOUTH...ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL. APPEARS UPR LVL SUBSIDENCE IS HOLDING ON ACRS FAR SE FCST AREA...BUT EXPECT ISOLD TO WDLY SCT CONVECTION TO DVLP HERE AS WELL BY 20-21Z AS CONVECTIVE TEMPS ARE REACHED AND SUBSIDENCE IS ERODED. INCREASED POPS TO 30-40 FOR SCT TSTMS ACRS ALL BUT SE FCST AREA. ALSO WITH MORE CLOUDS/PCPN...LOWERED HI TEMPS THIS AFTN AS WELL. RYAN && .SHORT TERM /SUNDAY THROUGH TUESDAY/... AS BARRY PULLS UP THE EAST COAST THE UPPER LOW AND CDFNT WILL MOVE E. PCPN CHANCE SHOULD INCREASE FROM W TO E OVERNIGHT. FEEL THAT THE LIKELY POPS FROM THE MAV MOS FOR TNGT ARE TOO HI. CHC POPS SEEM MORE APPROPRIATE. UPPER LOW PUSHES THRU THE LAKES AND A CDFNT INTO THE OH VLY ON SUNDAY. INCREASED POPS TO LIKELY FOR SUNDAY. THIS IS A LITTLE BELOW THE MAV MOS. WASNT CONFIDENT THAT THE COVERAGE WOULD BE HIGH ENUF TO MATCH THE CATEGORICAL POPS THAT IT WAS GIVING ME. PCPN SHOULD DIE DOWN SUN NGT...BUT THEN ANOTHER SPOKE OF ENERGY SWINGS ACROSS THE REGION ON MONDAY. WENT LIKELY AGAIN ON SUNDAY. UPPER LOW BEGIN TO PULL N ON TUE. A LITTLE DRIER AND MORE STABLE AIR WORKS INTO THE REGION. DRIED OUT TUE. WENT WITH THE WARMER MAV MOS HIGHS TODAY. WITH THE CLOUDS AND PCPN WORKING IN TONIGHT FELT DECIDED TO LEAN TOWARDS THE WARMER FWC MOS FOR LOWS. MAV MOS LOOKED REASONABLE AGAIN FOR HIGH ON SUNDAY...BUT TOO COOL AGAIN SUN NGT. WENT WITH FWC MINS AGAIN SUNDAY NIGHT. FINALLY SAW NO REASON TO DEVIATE FRO GFS MOS HIGH FOR MONDAY. SITES && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... NO CHANGES TO PREVIOUS FORECAST. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... UNSTABLE ATMOSPHERE THIS AFTN HAD ALLOWED FOR SCT TSTMS INVOF TERMINALS. COMBINATION OF MESOSCALE FORCING VIA OUTFLOW BNDRIES AND MUCAPES APPCHG 2000 J/KG THIS AFTN WILL KEEP SCTR TSTMS ACRS THE REGION INTO ERLY EVNG HOURS. INSERTED VCTS OR CB MENTION AT ALL TAF SITES TO INDICATE POTENTIAL CONVECTION. MAY BRIEFLY SEE LOCALLY GUSTY WINDS WITH ANY OF THE STORMS. WITH LIGHT WINDS OUTSIDE OF TSTMS...WILL CONTINUE TO SEE MVFR VSBYS WITH HZ. INSTABILITY DIMINISHES THIS EVNG AS MID LVL MOISTURE CONTINUES TO FUNNEL INTO REGION FROM COLD FRONT TO WEST AND TROPICAL DEPRESSION BARRY TO SOUTHEAST. NOT MUCH FORCING OVERNIGHT...SO EXPECT PCPN WILL BE FAIRLY WDLY SCT AND HAVE LARGELY KEPT OUT OF TERMINALS FOR MUCH OF THE NIGHT. MVFR VSBYS FROM BR/HZ CAN BE EXPECTED THRU THE NIGHT AS WELL WITH LIGHT WINDS. EXPECT PCPN CHANCES TO INCREASE SUN MRNG AS COLD FRONT MOVES ACRS INDIANA. HAVE INSERTED VCTS AT ALL TERMINALS BY LATE MRNG...WITH POTENTIAL FOR MORE WIDESPREAD COVERAGE AT KCVG/KLUK/KDAY PRIOR TO 18Z SUN IN CLOSER PROXIMITY TO FRNTL BNDRY. NO SIGNIFICANT WEATHER IS EXPECTED OUTSIDE OF THUNDERSTORM ACTIVITY THROUGH THURSDAY. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT SAT JUN 2 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 510 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 12:42 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1242 PM EDT SAT JUN 2 2007 OHZ035-021715- AUGLAIZE OH- 1242 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT AUGLAIZE COUNTY THROUGH 115 PM EDT... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR FRYBURG...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WAPAKONETA...BUCKLAND...ST. JOHNS...UNIOPOLIS AND WAYNESFIELD. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Jun 2, 1:35 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT SAT JUN 2 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL CELINA 40.56N 84.61W
06/02/2007 0.88 INCH MERCER OH PUBLIC
RYANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 45 min |
| Jun 2, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 38 min |
| Jun 2, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 38 min |
| Jun 2, 5:19 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 41 min |
| Jun 2, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.